Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 51, NWS Mobile, AL

May 21, 2010George County, Greene County, Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at May 21, 2010, 8:00 PM CDT for George County, Greene County, Perry County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2010, 8:00 PM CDT (01:00 UTC)
Expired
May 21, 2010, 8:45 PM CDT
In force
45 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties George County, MS, Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2010-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2976 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2010-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2976 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS54 KMOB 220100
SVRMOB
MSC039-041-111-220145-
/O.NEW.KMOB.SV.W.0051.100522T0100Z-100522T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
800 PM CDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 845 PM CDT

* AT 756 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS 5 MILES WEST OF
  MCLAIN...OR ABOUT 11 MILES SOUTHEAST OF NEW AUGUSTA...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEAF BY 820 PM CDT...
  AVENT STATION BY 825 PM CDT...
  AVENT BY 830 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3120 8893 3117 8884 3113 8878 3106 8874
      3093 8872 3091 8883 3097 8901 3114 8904
TIME...MOT...LOC 0100Z 308DEG 17KT 3108 8889

$$
4 follow-up statements
562 
WWUS54 KMOB 220112
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
812 PM CDT FRI MAY 21 2010

MSC039-041-111-220145-
/O.CON.KMOB.SV.W.0051.000000T0000Z-100522T0145Z/
GEORGE MS-PERRY MS-GREENE MS-
812 PM CDT FRI MAY 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN GREENE...SOUTHEASTERN PERRY AND NORTHWESTERN GEORGE
COUNTIES...

AT 809 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE 
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL...OR 
LARGER...SIZE HAIL...AND DESTRUCTIVE WINDS OVER 70 MPH.  THIS STORM 
WAS 6 MILES WEST OF MCLAIN...OR ABOUT 10 MILES SOUTHEAST OF NEW 
AUGUSTA...MOVING SLOWLY SOUTHEAST AT 10 MPH.

THIS STORM COULD PRODUCE THE LARGEST SEVERE HAIL OF THE EVENING THUS 
FAR.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCLAIN BY 825 PM CDT...
  ROYCE BY 840 PM CDT...
  LEAF...AVENT STATION AND 6 MILES WEST OF AVENT BY 845 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3117 8894 3115 8887 3111 8880 3106 8876
      3093 8872 3091 8883 3097 8901 3113 8901
TIME...MOT...LOC 0111Z 321DEG 9KT 3108 8892

$$
573 
WWUS54 KMOB 220128
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
828 PM CDT FRI MAY 21 2010

MSC039-041-111-220145-
/O.CON.KMOB.SV.W.0051.000000T0000Z-100522T0145Z/
GEORGE MS-PERRY MS-GREENE MS-
828 PM CDT FRI MAY 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN GREENE...SOUTHEASTERN PERRY AND NORTHWESTERN GEORGE
COUNTIES...

AT 822 PM CDT...NWS RADAR INDICATED A THUNDERSTORM CAPABLE OF 
PRODUCING GOLF BALL SIZE HAIL...OR LARGER AND DESTRUCTIVE WINDS OVER 
70 MPH.  THIS STORM WAS 6 MILES WEST OF ROYCE...OR ABOUT 13 MILES 
SOUTHEAST OF NEW AUGUSTA...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEAF BY 835 PM CDT...
  AVENT STATION BY 840 PM CDT...
  AVENT BY 845 PM CDT...

THIS IS VERY LARGE HAIL...IS CAPABLE OF DOING MAJOR STRUCTURAL 
DAMAGE AND IS A MAJOR THREAT TO LIFE.  PLEASE TAKE SHELTER 
IMMEDIATELY IF CAUGHT IN THIS THUNDERSTORM. THE LARGEST DIAMETER 
HAIL FAIL IS BETWEEN BEAUMONT AND JANICE.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS 
STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3115 8893 3114 8887 3110 8883 3105 8878
      3093 8872 3091 8883 3099 8899 3111 8898
TIME...MOT...LOC 0125Z 327DEG 19KT 3104 8890

$$
341 
WWUS54 KMOB 220139
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
839 PM CDT FRI MAY 21 2010

MSC039-041-111-220145-
/O.CON.KMOB.SV.W.0051.000000T0000Z-100522T0145Z/
GEORGE MS-PERRY MS-GREENE MS-
839 PM CDT FRI MAY 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EXTREME SOUTHWESTERN GREENE...SOUTHEASTERN PERRY AND NORTHWESTERN
GEORGE COUNTIES...

AT 835 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS OVER 60 MPH.  THIS STORM WAS OVER SOUTHEASTERN
PERRY COUNTY...OR ABOUT 17 MILES SOUTHEAST OF NEW AUGUSTA...MOVING 
SOUTHEAST AT 20 MPH.

THIS STORM HAS RECENTLY DECREASED IN INTENSITY...BUT WILL REMAIN 
JUST ABOVE SEVERE LIMITS FOR ANOTHER 10 MINUTES.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
AREA CODE 2 5 1...AND THEN 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR
NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND
THEY WILL RELAY YOUR REPORT.

LAT...LON 3106 8894 3107 8888 3105 8885 3102 8879
      3093 8872 3091 8883 3099 8899 3105 8897
TIME...MOT...LOC 0137Z 337DEG 18KT 3098 8888

$$
443 
WWUS54 KMOB 220148
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
848 PM CDT FRI MAY 21 2010

MSC039-041-111-220157-
/O.EXP.KMOB.SV.W.0051.000000T0000Z-100522T0145Z/
GEORGE MS-PERRY MS-GREENE MS-
848 PM CDT FRI MAY 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN GREENE...
SOUTHEASTERN PERRY AND NORTHWESTERN GEORGE COUNTIES HAS EXPIRED...

THIS THUNDERSTORM IS BEING CLOSELY MONITORED FOR ANOTHER POSSIBLE 
ISSUANCE OF A SEVERE THUNDERSTORM WARNING...AND IT WOULD BE FURTHER 
TO THE SOUTHWEST OVER STONE COUNTY.

LAT...LON 3106 8894 3107 8888 3105 8885 3102 8879
      3093 8872 3091 8883 3099 8899 3105 8897
TIME...MOT...LOC 0139Z 337DEG 18KT 3097 8888

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:30 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 21, 6:30 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT FRI MAY 21 2010

.AVIATION UPDATE...THUNDERSTORMS OFF TO THE NORTH OF MOBILE SHOULD
DISSIPATE BEFORE GETTING TO THE COAST BUT WILL LIKELY SPREAD SOME
MID LEVEL CEILINGS ACROSS THE COASTAL COUNTIES OF ALABAMA AND
POSSIBLY WEST FLORIDA. IFR CONDITIONS IN RAIN AND POSSIBLY SOME HAIL
BEFORE SUNSET FROM GREENE COUNTY TO NORTHERN BALDWIN. SOME PATCHES
OF FOG LATE TONIGHT...POSSIBLY BRIEFLY DENSE IN AREAS WHERE HEAVY
RAIN FELL THIS AFTERNOON. BU MID MORNING SATURDAY...GENERALLY VFR
THROUGH THE DAY. /11

.MESOSCALE UPDATE...EXPECT SHOWERS AND THUNDERSTORMS...SOME SEVERE
TO CONTINUE TO MOVE EAST TO SOUTHEAST TO THE NORTH OF MOBILE UNTIL
NEAR SUNSET. MAY GET INTO NORTHERN MOBILE AND BALDWIN IN A WEAKENED
STATE. /11

                             PREVIOUS

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)....REMOTELY SENSED AND
INSITU DATA ANALYSIS SHOWS AN MCS MOVING OVER THE NORTHERN PORTIONS
OF THE CWA APPEARS TO BE AN OFFSHOOT OF ANOTHER MOVING EAST OVER THE
TENNESSEE VALLEY EARLY TODAY. STRONG MESOSCALE DIVERGENCE WAS
INDICATED AT 300 MB WELL NORTH OF HERE PER RAOB DATA NORTH OF A WARM
FRONT LOCATED OVER CENTRAL AL. FROM LOUISIANA INTO SOUTHERN
ALABAMA...THERE ARE A SERIES OF MESOSCALE BOUNDARIES LEFT OVER FROM
CONVECTION YESTERDAY THAT WILL LEAVE PARTS OF THE NORTHEAST CWA A
BIT RAINY THIS EVENING AND TAPERING OFF BY MIDNIGHT. WILL HAVE  A
CHANCE OF RAIN FOR THIS EVENING HANGING OVER FROM CONVECTION AT
CLOSE QUARTERS TODAY. SLIGHT CHANCE OF RAIN SATURDAY. WILL LIKELY
SEE THE FORMATION OF LATE NIGHT FOG...ESPECIALLY IN AREAS THAT SEE
RAINFALL TODAY.

DEEP LAYER RIDGING WILL QUICKLY BUILD OVER THE REGION ON SATURDAY
AND A HIGH AMPLITUDE TROUGH WILL DEVELOP OVER THE ROCKIES. THIS
FEATURE PLACEMENT WILL BRING HOT AND DRY CONDITIONS THROUGH THE
WEEKEND. 1000-700 MB THICKNESS 1500 TO 1600M SUGGESTS HIGHS IN THE
LOW TO MID 90S INLAND AND MID TO UPPER 80S ALONG THE BEACHES ARE
QUITE LIKELY. DESPITE THE HOT TEMPERATURES THE STRONG RIDGE PLUS MID
LEVEL DRY AIR SUBSIDING ALONG THE 305K ISENTROPIC SURFACE WILL STUNT
CONVECTION. WARM AIR IS SHOWN ON FORECAST SOUNDINGS IN MID LEVELS SO
THE AIR WILL BE QUITE STABLE. IN ADDITION...THE BOUNDARY LAYER WILL
BE DEEPLY MIXED...WHICH WILL MITIGATE DEWPOINTS AND EFFECTIVELY
REDUCE MLCAPES. HIGH BOUNDARY LAYER HUMIDITY IN THE 60S COINCIDE
WITH THE HIGH POSITIVE (STABLE) LIFTED INDEX AND THE LOWER HUMIDITY
COINCIDES WITH NEGATIVE LIFTED INDEX. MEAN 1000-500 MB HUMIDITY WILL
BE IN THE 40S. GIVEN THIS WE WILL NOT INCLUDE ANY POPS IN THE
FORECAST THROUGH THE WEEKEND. WILL NOT RULE OUT AN ISOLATED STORM
ESPECIALLY ALONG THE SEABREEZE.

.LONG TERM...(MONDAY THROUGH THURSDAY) NO CHANGES. HOT DRY CONDITIONS
MONDAY AS AN UPPER RIDGE DOMINATES. MODELS PHASING BRINGING A
SUBTROPICAL SYSTEM IN THE PIEDMONT REGION TUESDAY THROUGH THURSDAY.
THIS SYSTEM IS REFLECTED AT 500 MB AS A CLOSED LOW WHICH WILL SERVE
TO LOWER HEIGHTS ACROSS OUR REGION AND SUPPORT A DAILY CHANCE OF
ISOLATED TO SCATTERED AFTERNOON CONVECTION TUE-THU. THE LOWER
HEIGHTS ALSO SUPPORT HIGHS IN THE UPPER 80S TO NEAR 90...SLIGHTLY
LOWER ALONG THE BEACHES. LOWS MILD AND HUMID, MID TO UPPER 60S WITH
LOWER 70S ALONG THE COAST.
77/BD

&&

.MARINE...A WEAK HIGH PRESSURE RIDGE WILL CONTINUE OVER THE
SOUTHEASTERN STATES AND THE NORTHEASTERN GULF OF MEXICO THROUGH THIS
WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. THIS WILL FAVOR A
CONTINUED LIGHT MOSTLY ONSHORE FLOW THROUGH THE PERIOD WITH LITTLE
CHANGE IN SEAS IS EXPECTED. SEAS NO MORE THAN 1 TO 2 FEET THROUGH
THE PERIOD...WITH SMOOTH TO LIGHT CHOP CONDITIONS ON AREA BAYS. A
WEAK TROUGH OF LOW PRESSURE LOOKS TO SET UP ALONG THE NORTHERN GULF
COAST LATE SUNDAY THROUGH TUESDAY...BUT THIS SHOULD NOT HAVE ANY
SIGNIFICANT AFFECTS ON THE MARINE AREA OTHER THAN INCREASE THE
CHANCES FOR ISOLATED SHOWERS AND THUNDERSTORMS OVER THE COASTAL
WATERS. 12/DS

&&

.AVIATION (18Z/00Z ISSUANCE)...VFR CONDITIONS PREVAIL THROUGH MOST
OF THE PERIOD ALONG THE COAST AT TAF SITES. FARTHER INLAND...PERIODS
OF IFR CIGS/VSBYS IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. SOME OF THE STORMS OVER INTERIOR PORTIONS OF
SOUTHEAST MISSISSIPPI AND ESPECIALLY SOUTHWEST ALABAMA COULD BE
SEVERE...WITH LARGE HAIL AND BRIEF SFC WIND GUSTS IN EXCESS OF 55
KNOTS. THESE SHOWERS AND STORMS SHOULD DIMINISH BY AROUND 02Z/22.
PATCHY FOG THEN POSSIBLE OVERNIGHT...WITH VSBY'S EXPECTED TO BE IN
THE MVFR RANGE. 12/DS

&&

.FIRE WEATHER...NO CONCERNS AT THE MOMENT. SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS NORTH OF INTERSTATE 10 THIS EVENING WITH
LESSENING COVERAGE FURTHER SOUTH. PATCHY FOG POSSIBLE EARLY SATURDAY
MORNING ESPECIALLY WHERE RAIN HAS FALLEN FRIDAY. FOR THE REST OF THE
WEEKEND...HOT AND DRY WEATHER BROUGHT ON BY A BUILDING HIGH.
AFTERNOON MIXING HEIGHTS VERY HIGH REACHING ALMOST 10000 FEET SUNDAY.
77/BD

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      68  92  68  93 /  20  00  05  05
PENSACOLA   71  90  71  92 /  20  05  05  05
DESTIN      73  87  73  88 /  10  05  05  05
EVERGREEN   65  94  64  95 /  40  05  05  05
WAYNESBORO  65  94  64  94 /  20  00  05  05
CAMDEN      65  94  65  95 /  30  00  05  05
CRESTVIEW   63  95  63  95 /  20  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 21, 5:00 AM CDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT FRI MAY 21 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-221100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AS TEMPERATURES WARM INTO THE UPPER 80S AND LOWER 90S TODAY OVER THE
INTERIOR...A MOIST AIRMASS WILL BECOME MORE UNSTABLE...SUPPORTING A
CHANCE OF THUNDERSTORMS. THE BETTER CHANCES OF STORMS LOOK TO OCCUR
ALONG AND NORTH OF A LINE FROM WIGGINS MISSISSIPPI TO
CHATOM...EVERGREEN AND ANDALUSIA ALABAMA.

SOME OF THE STORMS WILL LIKELY BECOME STRONG...CAPABLE OF PRODUCING
SMALL HAIL AND BRIEF STRONG WIND GUSTS OF 35 TO 45 MPH. ALTHOUGH THE
RISK OF SEVERE WEATHER IS MINIMAL TO LOW...AN ISOLATED SEVERE STORM
CAN STILL OCCUR WITH THE MAIN THREAT BEING LOCALLY DAMAGING WIND
GUSTS. THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH BY MID TO LATE
EVENING.

PATCHY LATE NIGHT FOG IS FORECAST TO FORM. SOME AREAS COULD SEE
VISIBILITIES BELOW A MILE...ESPECIALLY IN AREAS THAT RECEIVE
RAINFALL LATER TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER MAY BE REQUIRED ON AN ISOLATED BASIS THIS AFTERNOON AND
EARLY EVENING.

In the hours before

Special weather statement, May 21, 2:31 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT FRI MAY 21 2010

ALZ054-212000-
WILCOX-
231 PM CDT FRI MAY 21 2010

...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF LOWER PEACH TREE...MOVING
NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LOWER PEACH TREE...SUNNY SOUTH...PINE HILL...SHEPPARD...COY...YELLOW
BLUFF AND COAL BLUFF THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL UP TO THE SIZE OF
NICKELS...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH.
Special weather statement, May 21, 3:58 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CDT FRI MAY 21 2010

ALZ051-053-212145-
CLARKE-CHOCTAW-
358 PM CDT FRI MAY 21 2010

...A STRONG THUNDERSTORM WILL AFFECT CLARKE AND CHOCTAW COUNTIES...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHAPPEL HILL...MOVING EAST AT 30 MPH.
ANOTHER THUNDERSTORM WAS JUST TO THE NORTH 10 MILES EAST OF BUTLER.

THE CHAPPEL HILL THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...ARARAT...WOODS BLUFF...MORVIN...HOLTAMVILLE AND OPINE
THROUGH 445 PM CDT. THE THUNDERSTORM EAST OF BUTLER WILL MOVE EAST
OUT OF THE COUNTY BY 420 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS BETWEEN 45 AND 55 MPH. WINDS THIS STRONG
COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER
MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA.
Local storm report, May 21, 5:04 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
504 PM CDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             WEST BEND               31.82N 88.13W
05/21/2010  M1.75 INCH       CLARKE             AL   FIRE DEPT/RESCUE

&&

JG
Local storm report, May 21, 5:25 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
525 PM CDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FUNNEL CLOUD     7 E COFFEEVILLE         31.76N 87.97W
05/21/2010                   CLARKE             AL   LAW ENFORCEMENT

&&

JG
Local storm report, May 21, 5:26 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             3 E COFFEEVILLE         31.76N 88.04W
05/21/2010  M1.00 INCH       CLARKE             AL   PUBLIC

&&

JG
Local storm report, May 21, 7:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
718 PM CDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             3 N LEAKESVILLE         31.20N 88.56W
05/21/2010  E1.75 INCH       GREENE             MS   EMERGENCY MNGR

            GOLFBALL HAIL BUSTED OUT THE WINDSHIELD OF A PICKUP
            TRUCK.

&&

JG

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:08 PM CDTSevere Thunderstorm WarningMOBGreene52 min
May 21, 7:22 PM CDTTornado WarningMOBGreene23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.